Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 321, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 1994, 2:09 AM CDT for Adair County, Oklahoma. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1994, 2:09 AM CDT (07:09 UTC)
- Expired
- Jul 8, 1994, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Adair County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 080710 SVRTUL OKC001-080800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 209 AM CDT FRI JUL 8 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...ADAIR COUNTY AT 207 AM...A SEVERE THUNDERSTORM WAS LOCATED IN EASTERN CHEROKEE COUNTY. THIS STORM HAS PRODUCED 70 MPH WINDS IN TAHLEQUAH AT 205 AM. THIS STORM WILL BE MOVING INTO ADAIR COUNTY AROUND 215 AM. HAIL TO THE SIZE OF DIME AND WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:53 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 8:53 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 845 PM CDT THU JUL 7 1994 ALTHO MOST OF EOK WAS CAPPED THIS EVE...AMS RMNS VERY UNSTBL AND SVR TSTMS PRBL IF CAP CAN BE OVRCOME. SATL PICS INDCT VORT MAX TRACKING ACRS NWRN KS IN GOOD AGRMNT WITH NGM. HWVR..00Z UA ANALYS INDCTS H7 COLD POOL XTNDG SWD WITH DDC COOLING FM +15 TO +6 DURG THE PAST 12 HRS. COLD POOL SHUD UNDO CAP OVR NERN OK AND XPCT TSTMS TO BCM MORE NUFMEROUS OVRNGT. XPCT ACTVTY TO FOCUS ALG OR JUST NORTH OF A BNDRY WHICH XTNDS FM BVO-OUN ARND 01Z. AFTN FCST LOOKS ON TRACK AND WL MAKE ONLY MINOR CHGS ON THIS UPDATE. ..11.. .TUL...NONE.
In the hours before
Special weather statement, Jul 8, 1:18 AM CDT, 51 minutes before
OKZ061-062-067-080715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 118 AM CDT FRI JUL 8 1994 ...STRONG THUNDERSTORMS CONTINUE OVER NORTHEAST OKLAHOMA... AT 110 AM...A STRONG THUNDERSTORM WAS MOVING BETWEEN CATOOSA AND INOLA. THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH. THIS THUNDERSTORM MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAIN AS IT MOVES ACROSS EXTREME SOUTHEAST ROGERS COUNTY AND NORTHERN WAGONER COUNTY... AND SOUTHERN MAYES COUNTY.
Special weather statement, Jul 8, 1:18 AM CDT, 51 minutes before
OKZ061-062-067-080715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 118 AM CDT FRI JUL 8 1994 ...STRONG THUNDERSTORMS CONTINUE OVER NORTHEAST OKLAHOMA... AT 110 AM...A STRONG THUNDERSTORM WAS MOVING BETWEEN CATOOSA AND INOLA. THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH. THIS THUNDERSTORM MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAIN AS IT MOVES ACROSS EXTREME SOUTHEAST ROGERS COUNTY AND NORTHERN WAGONER COUNTY... AND SOUTHERN MAYES COUNTY.
Local storm report, Jul 8, 1:33 AM CDT, 36 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT FRI JUL 08 1994
TIME COUNTY EVENT
1235 AM TULSA NICKLE SIZE HAIL IN TULSA AT 91ST AND
SHERIDAN
1237 AM TULSA QUARTER SIZE HAIL IN EAST TULSA AT
161 ST AND THE BROKEN ARROW EXPRESSWAY.
1238 AM TULSA HALF DOLLAR HAIL IN BROKEN ARROW AT
71ST AND KENOSHA.Special weather statement, Jul 8, 1:39 AM CDT, 30 minutes before
ARZ002-080745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 138 AM CDT FRI JUL 8 1994 AT 130 AM...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM WESTERN CARROLL COUNTY TO WEST CENTRAL WASHINGTON COUNTY IN ARKANSAS. THESE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AROUND 25 MPH...AND CAN BE EXPECTED TO PRODUCE BRIEF GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN AS THEY CONTINUE ACROSS WASHINGTON...CARROLL...AND MADISON COUNTIES.
Local storm report, Jul 8, 1:45 AM CDT, 24 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT FRI JUL 08 1994
TIME COUNTY EVENT
1205 AM OTTAWA WIND GUST TO 65 AT WYANDOTTE.
1217 AM DELAWARE POLES POLES DOWNED BY WIND 5 MILES
WEST OF JAY.
1240 AM TULSA GOLF BALL SIZE HAIL IN EAST TULSA AT
41ST AND 145TH STREETS.
1240 AM TULSA QUARTER SIZE HAIL IN EAST TULSA AT
41ST STREET AND 129TH EAST AVENUE.
1240 AM TULSA GOLF BALL SIZE HAIL IN BROKEN ARROW
AT 61ST AND ELM STREET.
1250 AM BENTON/AR WIND GUST TO 60 AT PEA RIDGE.Local storm report, Jul 8, 2:02 AM CDT, 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
149 AM CDT FRI JUL 08 1994
REPORTS FROM JULY 7 1994
TIME COUNTY EVENT
1130 PM OTTAWA WINDS DOWNED NUMEROUS LARGE TREES IN
MIAMI...MUCH OF MIAMI LOST POWER.
A LARGE METAL BUILDING WAS PUSHED OFF
ITS FOUNDATION.
1022 PM WASHINGTON QUARTER SIZE HAIL IN BARTLESVILLE.
1015 PM OSAGE DIME SIZE HAIL IN BARNSDALL.
1015 PM NOWATA ESTIMATED WINDS TO 90 MPH STRUCK THE
CITY OF NOWATA...DOWNING SIGNS AND
NUMEROUS LARGE TREE.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Jul 7, 8:25 PM CDT | Tornado Warning | TSA | Osage | 50 min |
| Jul 7, 9:10 PM CDT | Tornado Warning | TSA | Osage, Washington | 50 min |
| Jul 7, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 54 min |
| Jul 7, 10:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 49 min |
| Jul 7, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 30 min |
| Jul 7, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 49 min |
| Jul 7, 10:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 32 min |
| Jul 7, 11:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 42 min |
| Jul 7, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Jul 7, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 54 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 46 min |
| Jul 8, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 30 min |
| Jul 8, 12:14 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 61 min |
| Jul 8, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.